Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JaimieB94

Debating If I Should Start My Treatment Of Accutane

Recommended Posts

Hello all,

Long story short, I was planning on starting accutane on July 25th when I have an appointment with my dermatologist and have a second negative pregnancy test.

I am using abstinence as a form of birth control as I've been waiting for marriage. My boyfriend proposed yesterday, and I am sooo excited to start my life with him! I'm having second guesses on if I should start Accutane now because I wouldn't want to have to push back the wedding if my Accutane treatment ran longer than expected... And I'm not really interested in taking an oral birth control pill either.

I'm also starting online schooling in August, and I know people say that Accutane makes it super hard to concentrate! On top of this, I'll be planning a wedding and working full time!

I would love to hear some of your personal experiences! I'm really torn, because I know that if I don't start the treatment now, then I'll never do it... I would LOVE to have clear skin for my wedding and for this next phase in my life in general! My acne doesn't make me feel ugly- it makes me feel juvenile and like I just have a medical condition. I just want to try a treatment that has worked for so many others! Do you guys think I can handle this medication while juggling all those other things?

Share this post


Link to post
Share on other sites

there are many ways to do a treatment, if your doctor is going to put you on 80 mg a day for 3 months, I'd say NO WAY

look into a lower dose, maybe 20 mg a day and go slow and steady- you'll be on longer but the side effects will be much lower

do your own research and you tell the doctor what YOU want to do

good luck to you, and congrats on the upcoming wedding!

Share this post


Link to post
Share on other sites

If your acne doesn't bother you that much then skip it. You absolutely cannot play around with sexual activity while on this drug so if your wedding is soon then wait to do tane. No one knows how it will affect them mental wise so as I stated, you may want to hold off. Have you tried other least invasive methods?

Congrats!

Share this post


Link to post
Share on other sites

there are many ways to do a treatment, if your doctor is going to put you on 80 mg a day for 3 months, I'd say NO WAY

look into a lower dose, maybe 20 mg a duay and go slow and steady- you'll be on longer but the side effects will be much lower

do your own research and you tell the doctor what YOU want to do

good luck to you, and congrats on the upcoming wedding!

Thanks!! I was hoping to be put on a medium dosage of like 40 so that the side effects don't drive me crazy but also so my treatment doesn't last like a year!

If your acne doesn't bother you that much then skip it. You absolutely cannot play around with sexual activity while on this drug so if your wedding is soon then wait to do tane. No one knows how it will affect them mental wise so as I stated, you may want to hold off. Have you tried other least invasive methods?

Congrats!

Thank you! I just got engaged so I still need like 6 months to a year to plan so it's not an immediate marriage! I wouldn't gamble with the pregnancy thing at all though!! I just don't know if planning while being on Accutane would be too much to handle. I've tried everything from topical, antibiotics, and everything and nothing has helped! This is sort of my last option!

Share this post


Link to post
Share on other sites

Well go for it. My side effects were mostly dryness and eczema. I did get emotional but that dissipated over time.

Share this post


Link to post
Share on other sites

Well go for it. My side effects were mostly dryness and eczema. I did get emotional but that dissipated over time.

How long have you been off of it? Have your results been worth the treatment? I feel that my acne is mostly hormonal, was this your case?

Share this post


Link to post
Share on other sites

Definitely wasn't worth it as I went on 3 plus courses since 2001 and my acne is still going strong. But I don't think I'm the norm.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×